Doctor insights on:
Ocular Carbonic Anhydrase Enzyme Blocker Medication
Will latisse have interactions with other medications i take? I'm on an oral carbonic anhydrase inhibitor for glaucoma. Will using latisse have any adverse affect or interaction? Are there other medications or ointments that might be a problem if used tog
Should : Should not have any adverse affect but may result in an even lower eye pressure. You may see if you eye doctor can switch you form the carbonic anydrase inhibitor to Lumigan eye drops which will help the glaucoma and your lashes at the same time (lumigan and Latisse (bimatoprost) are the same medicine). ...Read moreSee 3 more doctor answers
Yes: Carbonic anhydrase (CA) is an enzyme which converts carbon dioxide (CO2) to bicarbonate (sodium bicarbonate) and a proton (hydrogen ion.) Resveratrol, catechin, silymarin, and curcumin are natural products known as polyphenols. Resveratrol comes from red wine. Catechin is found in tea. Silymarin is an extract of milk thistle. ...Read more
Helpful drug: Carbonic anhydrase inhibitors (cai) are used mainly to treat two conditions: glaucoma and altitude sickness. They are useful in both conditions and actually mandatory for high altitude climbing. There are side effects from chronic use, mainly kidney stones. Discuss this will your doctor if you think you need them. ...Read more
Is it true Thiamine is a carbonic anhydrase inhibitor (seen a couple of studies) and if so, could it be helpful in idiopathic intracranial hypertensio?
Maybe: The science is a bit sketchy, and mostly Internet based, which does cast suspicion on validity, but seems to be some possible mechanisms by thiamine on CO2 metabolism. If pseudo tumor is present, would certainly try Diamox (acetazolamide) or glycerol, but would not hurt to add thiamine (vitamin B-1), but would not use B-1 exclusively, as I am not convinced of its efficacy. ...Read more
I have paramyotonia congenita and hyperkalemic periodic paralysis and want to try carbonic anhydrase inhibitors?
I've read studies that high doses of thiamine can be as effective as acetezolomide in terms of Carbonic anhydrase inhibitor. True? I have IIH.
Maybe so: I can confirm that I have also read studies that suggest that thiamine is a significant carbonic anhydrase inhibitor. Considering the seriousness of the condition that you are treating, you should probably stick with the known effect of diamox (acetazolamide). However, you could discuss this with your treating physician. ...Read more
Has anyone with paramyotonia congenita and hyperkalemic periodic paralysis used carbonic anhydrase inhibitors?
Channelopathies: Your question is interesting. Here is a reference that answers it: channelopathies. Moxley iii rt. Curr treat options neurol. 2000 jan;2(1):31-47. Pmid: 11096735 [pubmed - as supplied by publisher] in short, yes. Longer answer, in some situations it can help, in others, it can make matters worse. The reasons are not understood. Go to pubmed and search for that article, then read the abstract. ...Read more
Are there natural sources of Carbonic Anhydrase Inhibitors? I've read pomegranate, milk thistle and turmeric are? True?
Verify your sources: Sadly, despite a huge level of interest in the medicinal properties of foods, or maybe because of it, there is an enormous amount of false, half true, or exaggerated information on the internet. In regards to CAI in Pomegranate, I found a review article in an Iranian pharmacy journal that cited 2 chemistry review articles, neither of which makes any mention of Pomegranate whatsoever. ...Read more
I have Pseudotumor Cerebri. I've read Pomegranate, milk thistle, turmeric, capsaicin all hold Carbonic Anhydrase Inhibitors naturally. Is this true?
Use with care: I can confirm that pomegranate and turmeric contain some carbonic anhydrase inhibitor activity. However, these do not have enough of this to be clinically useful. It is much more straightforward to take a small dose of diamox (acetazolamide) instead. Although it does not work for everyone with PTC, it helps many. The side effects would be the same if the medicine dose was the same. ...Read more
Yes: They still help, even with acid blockers. ...Read more
You need: To find out the cause of the enzyme elevation. There are treatments if it is a virus, and youshould steer clear of alcohol if that is a potential cause and until one is found, but many medications can cause the "trans-aminitis". No heal-all for this serious finding need to see an internist/hepatologist. ...Read more
Recent labs showed Liver enzymes elevated should I stop any medications? What can I take to help lower the enzymes?
67 yrs. angiotensin 1 converting enzyme (ace) serum 126.7 , what should be done? Bad? What does this mean? Life style changes. Medication? Thank you
ACE levels: 51 M Notes: 67 yrs angiotensin 1 converting enzyme (ace) serum 126.7 , what should be done? Bad? What does this mean? Life style changes. Medication? Thank you ANS: not enough information to help at this point. Are you 51 or 67? Need to know why it was measured, what meds, other illnesses, & what is normal in that lab. Get this information & will be happy to do 2nd opinion as I specialize in RAAS ...Read more
Hello, my sgpt is 113, sgot 50. No hepa b or c. I have a fatty liver. What is the best medication to normalize my enzyme in 1 month? Thanks
No meds for Liver: There are no medications to heal the liver. Honestly. You must change your life, your diet and your weight. You must avoid anything else that can stress the liver like tylenol (acetaminophen) and Acetaminophen products, no alcohol. Please use this wake up call to get healthy. You need your liver to grow old. ...Read more
Is a gastroenterologist the expert one goes to in order to regulate enzyme insufficiency with a medication, such as creon? Medical oncologist?
Can the medication serequel hurt my liver? Becuz im 18 years old and a male and i already have enough mental problems going on and high liver enzymes.
Define "hurt"!: Check out https://online.Epocrates.Com/noframe/showpage.Do?Method=drugs&monographid=1230&activesectionid=5 which notes that liver enzymes alt & ast can be transiently elevated. Then have a discussion w/your prescribing doc to weigh risks & benefits. Ask about alternative medications which may not offer same benefit, may be too expensive, may cause other side effects, etc. Make sure no other reason. ...Read moreSee 1 more doctor answer
I recently discovered I take three medications that metabolize by the same liver enzyme, paroxetine 20mg, wellbutrin300mg, risperidone .75mg for 3 yea?
Med interactions: Medications taken together can have interactions with each other, in part because of what you noted--being metabolized by the same liver enzyme. These interactions can have the results of making medications either stronger or weaker (depending on the specific interaction). I would base the evaluation on whether the medications are addressing the symptoms--if not, you should let your doctor know. ...Read moreSee 1 more doctor answer
Elevated liver enzymes fr 6mos. No alcohol no medications. Not hep a.B.C CMV & ebv. Autoimune & u/s neg- not wilson not hemochro not alpha1 antripsin?
Possible fatty liver: If you are not on any medication or taking any herbal supplements that can cause elevated liver enzymes, the most likely diagnosis would still be non-alcoholic fatty liver disease ("fatty liver") even with a normal sonogram. Other imaging studies could confirm this, but the most definitive way to diagnose the cause is a liver biopsy. ...Read more
- Talk to a doctor live online for free
- Ocular carbonic anhydrase enzyme blocker adverse effects
- Carbonic anhydrase inhibitor medication
- Carbonic anhydrase inhibitors medication
- Ask a doctor a question free online
- Carbonic anhydrase inhibitors
- Diamox carbonic anhydrase inhibitor
- Acetazolamide carbonic anhydrase
- Acetazolamide carbonic anhydrase inhibitor
- Ocular carbonic anhydrase enzyme blocker